Ask a doctor

What should I do about what appears to be a permanent mark 4 months after a Bolero injection under eye? (photo)

I had .6 ccs of Boletero injected under both eyes at the end of August. 2 days after the injection a bruise showed up under one eye. Although it has gotten lighter, there is still a dark spot under my left eye. It has been 4 months. Will it ever go away? Is this permanent? What options do I have for getting this spot to go away?

Doctor Answers (2)

Belotero and Bruising

+1
Any filler, especially under the delicate eye area, tend to bruise.  I cannot tell from the photo what the exact dark area is.  If it is hyper pigmentation and it is getting lighter as you say then it should take several more months to fade away.  Please return to your treating physician for evaluation.


New York Dermatologist
5.0 out of 5 stars 27 reviews

"Mark" under eye at 4 months injection

+1
The picture submitted is not clear.  I cannot adequately assess one dark spot under the eye.  I can tell you, if you are at risk for hyperpigmentation, usually darker toned skin such as Asian, African-American, Indian or of these decents, you may have post inflammatory hyperpigmentation (PIH).  To treat, use a topical gel or cream that decrease melanocyte formation.  These products include hydroquinone, products such as Lytera, Obagi Clear, Glytone - Bleaching cream or Dr. Obagi's Brightonex.   It may take you 6 weeks to see a result.  It is important to remember to wear sunscreen because if the spot is PIH, it may reappear with sun exposure.
Thank you!

Nana Mizuguchi, MD
Louisville Plastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.